Debilitating erosive lichenoid interface dermatitis from checkpoint inhibitor therapy

Michael J. Davis, Reason Wilken, Maxwell A Fung, Danielle Tartar

Research output: Contribution to journalArticle

Abstract

As the list of anti-tumor immunotherapy agents and the list of cancers treated by these novel agents grow, a subset of patients are experiencing immune-related adverse events as a result of prolonged stimulation of the immune system. Many different immune related adverse events including colitis, hepatitis, pneumonitis, thyroiditis, hypophysitis, and cutaneous reactions can result from blocking these inhibitory pathways. The full spectrum of cutaneous immune related adverse events secondary to checkpoint inhibitor therapy is still being defined. The reported varied presentations include lichenoid reactions and bullous pemphigoid, amongst others. We present a severe cutaneous reaction, a case of debilitating erosive lichenoid dermatitis. This case emphasizes both the wide range of possible cutaneous reactions and the potential severity of these reactions.

Original languageEnglish (US)
Article number13
JournalDermatology Online Journal
Volume24
Issue number4
StatePublished - Apr 1 2018

    Fingerprint

Keywords

  • Anti-PD- 1
  • Anti-PD-L 1
  • Checkpoint inhibitor
  • Cutaneous reactions
  • Immune related adverse events
  • Lichenoid dermatitis lichenoid toxicity

ASJC Scopus subject areas

  • Dermatology

Cite this